ARP Rheumatology
ARP Rheumatology
+

Online first

ARP Rheumatology - Online first: 2022-10-05
Case-based Review

Symmetrical drug-related intertriginous and flexural exanthema (Baboon syndrome) associated with Infliximab: a case-based review.

Authors

KESHAVAMURTHY C, FIBEGER E, VIRATA A, BANSAL P

Abstract

Background: SDRIFE is a rare cutaneous eruption characterized by symmetrical intertriginous dermatitis, caused by delayed Type-IV immune reaction, with several reported drug-triggers. Objective: We present a case of SDRIFE associated with infliximab in a 70-year-old female with rheumatoid arthritis, and review cases of SDRIFE associated with TNF-inhibitors. Methods: A literature review about SDRIFE cases associated with TNF-inhibitors was performed. Articles published in English from inception to January 6th, 2022, restricted to humans, and directly related to this review were included. Results: Ours is the third reported case of SDRIFE associated with TNF-inhibitors, and second with infliximab. SDRIFE can occur anytime during treatment with TNF-inhibitors, and presents with similar clinical and histopathological features as SDRIFE secondary to other drugs. No systemic manifestations have been reported, and the rash resolves after discontinuation of the TNF-inhibitor without any long-term sequelae. Conclusion: SDRIFE is benign, and an accurate diagnosis and discontinuation of the responsible drug remain the cornerstone of management.

Unedited article

This browser does not support PDFs. Please download the PDF to view it: View PDF.

Share

 

Publication:

2022-10-05

Cite:

CHANDANA KESHAVAMURTHY, EMILY FIBEGER, ANDREW VIRATA, PANKAJ BANSAL. Symmetrical drug-related intertriginous and flexural exanthema (Baboon syndrome) associated with Infliximab: a case-based review.. ARP Rheumatology, 2022, online-first - http://www.arprheumatology.com/article_abstract.php?id=1438
Copy citation